MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 02/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as the lens remains implanted.  (b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that patient is experiencing blurry vision in left eye and visual acuity is 20/60 post implant of a pcb00 27.0 diopter intraocular lens(iol).Surgeon thinks there may be labelling error and also reported that there is refractive error at -1.93.Reportedly there is no plan to explant the lens right now because the patient doesn't want to do it at this time, however surgeon is considering lasik and also noted there were sutures used on the cornea to correct astigmatism.The patient was reported to be doing fine when discharged.No further information provided.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.A search revealed that no other complaint was received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION
santa ana CA
MDR Report Key7539672
Report Number2648035-2018-00768
Device Sequence Number1818728
Product Code HQL
UDI-Device Identifier05050474558403
UDI-Public(01)05050474558403(17)200109
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/09/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000270
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Date Report Sent to FDA01/01/2005